Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Plurisubharmonic domination
HTML articles powered by AMS MathViewer

by László Lempert
J. Amer. Math. Soc. 17 (2004), 361-372
Published electronically: November 25, 2003


For a large class of separable Banach spaces $X$ we prove the following. Given a pseudoconvex open $\Omega \subset X$ and $u:\Omega \to \mathbb {R}$ that is locally bounded above, there is a plurisubharmonic $v:\Omega \to \mathbb {R}$ such that $u\le v$. We also discuss applications of this result.
    [A]A A. Arroud, Plongement des variétés analytiques complexes de dimension infinie, Thesis, Lille (1983).
  • Errett Bishop, Mappings of partially analytic spaces, Amer. J. Math. 83 (1961), 209–242. MR 123732, DOI 10.2307/2372953
  • Robert Bonic and John Frampton, Smooth functions on Banach manifolds, J. Math. Mech. 15 (1966), 877–898. MR 0198492
  • Seán Dineen, Bounding subsets of a Banach space, Math. Ann. 192 (1971), 61–70. MR 303290, DOI 10.1007/BF02052733
  • Lars Hörmander, An introduction to complex analysis in several variables, 3rd ed., North-Holland Mathematical Library, vol. 7, North-Holland Publishing Co., Amsterdam, 1990. MR 1045639
  • Bengt Josefson, Bounding subsets of $l^{\infty }(A)$, J. Math. Pures Appl. (9) 57 (1978), no. 4, 397–421. MR 524627
  • [J2]J2 B. Josefson, Approximations of holomorphic functions in certain Banach spaces, manuscript (2000).
  • László Lempert, The Dolbeault complex in infinite dimensions. I, J. Amer. Math. Soc. 11 (1998), no. 3, 485–520. MR 1603858, DOI 10.1090/S0894-0347-98-00266-5
  • László Lempert, Approximation of holomorphic functions of infinitely many variables. II, Ann. Inst. Fourier (Grenoble) 50 (2000), no. 2, 423–442 (English, with English and French summaries). MR 1775356
  • László Lempert, The Dolbeault complex in infinite dimensions. III. Sheaf cohomology in Banach spaces, Invent. Math. 142 (2000), no. 3, 579–603. MR 1804162, DOI 10.1007/PL00005794
  • [L4]L4 L. Lempert, Vanishing cohomology for holomorphic vector bundles in a Banach setting, Asian J. Math. to appear. [Ma]Ma P. Mazet, Letter of July 1998.
  • Jorge Mujica, Complex analysis in Banach spaces, North-Holland Mathematics Studies, vol. 120, North-Holland Publishing Co., Amsterdam, 1986. Holomorphic functions and domains of holomorphy in finite and infinite dimensions; Notas de Matemática [Mathematical Notes], 107. MR 842435
  • Raghavan Narasimhan, Imbedding of holomorphically complete complex spaces, Amer. J. Math. 82 (1960), 917–934. MR 148942, DOI 10.2307/2372949
  • Philippe Noverraz, Pseudo-convexité, convexité polynomiale et domaines d’holomorphie en dimension infinie, North-Holland Mathematics Studies, No. 3, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York, 1973 (French). MR 0358348
  • Imre Patyi, On the $\overline \partial$-equation in a Banach space, Bull. Soc. Math. France 128 (2000), no. 3, 391–406 (English, with English and French summaries). MR 1792475
  • [R]R R. Remmert, Habilitationsschrift, Münster (1958).
  • Józef Marcinkiewicz and Antoni Zygmund, Sur la dérivée seconde généralisée, Bull. Sém. Math. Univ. Wilno 2 (1939), 35–40 (French). MR 45
  • Yum Tong Siu, Every Stein subvariety admits a Stein neighborhood, Invent. Math. 38 (1976/77), no. 1, 89–100. MR 435447, DOI 10.1007/BF01390170
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 32Txx, 32U05, 46G20
  • Retrieve articles in all journals with MSC (2000): 32Txx, 32U05, 46G20
Bibliographic Information
  • László Lempert
  • Affiliation: Department of Mathematics, Purdue University, West Lafayette, Indiana 47907
  • MR Author ID: 112435
  • Email:
  • Received by editor(s): March 6, 2003
  • Published electronically: November 25, 2003
  • Additional Notes: Research partially supported by an NSF grant
  • © Copyright 2003 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 17 (2004), 361-372
  • MSC (2000): Primary 32Txx, 32U05, 46G20
  • DOI:
  • MathSciNet review: 2051614